Alert archive / Ohio / Wind Advisories in 2013

Wind Advisory 1, NWS Wilmington, OH

February 11, 201314 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Feb 11, 2013, 4:26 AM EST for 14 counties in Ohio. It took effect at Feb 11, 2013, 8:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2013, 4:26 AM EST (09:26 UTC)
In effect from
Feb 11, 2013, 8:00 AM EST
Expired
Feb 11, 2013, 5:45 PM EST
In force
10 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
461 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS71 KILN 110926
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
426 AM EST MON FEB 11 2013


OHZ026-034-035-042>046-051>056-111730-
/O.NEW.KILN.WI.Y.0001.130211T1300Z-130212T0000Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK
426 AM EST MON FEB 11 2013

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST
THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND WILL REMAIN STRONG
  THROUGH THE AFTERNOON.

* IMPACTS...WINDS WILL CAUSE LOOSE OUTDOOR OBJECTS TO BLOW AROUND
  AND MAY CAUSE SOME DOWNED BRANCHES. SCATTERED POWER OUTAGES ARE
  ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
3 follow-up statements
391 
WWUS71 KILN 111436
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EST MON FEB 11 2013

OHZ026-034-035-042>046-051>056-112245-
/O.CON.KILN.WI.Y.0001.000000T0000Z-130212T0000Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK
936 AM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THIS AFTERNOON.

* IMPACTS...WINDS WILL CAUSE LOOSE OUTDOOR OBJECTS TO BLOW 
  AROUND AND MAY CAUSE SOME DOWNED BRANCHES. SCATTERED POWER 
  OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
136 
WWUS71 KILN 112045
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EST MON FEB 11 2013

OHZ026-034-035-042>046-051>056-120000-
/O.CON.KILN.WI.Y.0001.000000T0000Z-130212T0000Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK
345 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE EARLY EVENING HOURS.

* IMPACTS...WINDS WILL CAUSE LOOSE OUTDOOR OBJECTS TO BLOW 
  AROUND AND MAY CAUSE SOME DOWNED BRANCHES. SCATTERED POWER 
  OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
078 
WWUS71 KILN 112245
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EST MON FEB 11 2013

OHZ026-034-035-042>046-051>056-112345-
/O.CAN.KILN.WI.Y.0001.000000T0000Z-130212T0000Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK
545 PM EST MON FEB 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA ACROSS THE AREA.
WIND GUSTS WILL CONTINUE TO SLOWLY DECREASE ACROSS THE REGION
THROUGH THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:38 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Feb 11, 12:38 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 AM EST MON FEB 11 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. HIGH
PRESSURE WILL BUILD INTO THE AREA ON MONDAY AND REMAIN ACROSS THE
REGION FOR TUESDAY. A STORM SYSTEM WILL MOVE SOUTH OF THE AREA ON
WEDNESDAY BRINGING A CHANCE FOR PRECIPITATION TO SOUTHERN PORTIONS
OF THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MAIN AREA OF PCPN IS EXITING OUR EASTERN AREAS SO WILL TRIM BACK
POPS ACROSS THE EAST IN THE SHORT TERM. PCPN IS TRYING TO FILL IN
ACROSS INDIANA AS SUGGESTED BY THE NAM AND HRRR BUT SO FAR IT
STILL APPEARS TO BE PRETTY LIGHT. WILL ALLOW FOR CHANCE POPS
ASSOCIATED WITH THIS TO SPREAD BACK EAST ACROSS OUR AREA THROUGH
THE LATE EVENING AND ON INTO THE EARLY MORNING HOURS BUT EXPECT
ANY MEASURABLE PCPN TO BE ON THE LIGHT SIDE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL BEGIN TO WORK INTO THE FA ON MONDAY.  THERE
WILL BE A BREAK IN THE CLOUDS DURING THE MORNING HOURS ACROSS THE
FA. IT IS DURING THIS TIME THAT WINDS WILL INCREASE ACROSS THE FA
AND EXPECT THE HIGHEST WINDS ACROSS THE FA DURING THE LATE MORNING
TO EARLY AFTERNOON TIME FRAME. SUSTAINED WINDS WILL BE AROUND 20
TO 25 MILES PER HOUR WITH WIND GUSTS AROUND 35 TO 45 MILES PER
HOUR. THESE WINDS FALL SLIGHTLY BELOW WIND ADVISORY CRITERIA AND
THEREFORE DECIDED NOT TO ISSUE A WIND ADVISORY FOR MONDAY. WILL
CONTINUE TO HIGHLIGHT THE WINDS IN THE HWO. ADDITIONAL CLOUDS WILL
WORK INTO THE AREA FOR THE AFTERNOON HOURS. GUSTY WINDS WILL
REMAIN ACROSS THE FA THROUGH THE AFTERNOON AND EVENING HOURS. WINDS
WILL DECREASE ACROSS THE AREA MONDAY NIGHT.

TEMPERATURES ON MONDAY WILL NOT RISE MUCH FROM SUNDAY NIGHT LOWS.
EXPECT HIGH TEMPERATURES ON MONDAY TO BE IN THE LOW TO UPPER 40S.
WITH CLOUD COVER DECREASING ACROSS THE FA MONDAY NIGHT
TEMPERATURES WILL DROP DOWN INTO THE 20S ACROSS MOST LOCATIONS.
HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE FA TUESDAY AND
INTO TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE WILL PASS SOUTH OF THE REGION ON WEDNESDAY. STILL SOME
MODEL DISAGREEMENT ON HOW FAR NORTH THE PRECIPITATION SHIELD WILL
SPREAD. HAVE LIMITED POPS TO THE FAR SOUTH/SOUTHEASTERN COUNTIES.
LOOKS LIKE THIS WOULD BE A MIX OF LIGHT SNOW AND RAIN. ONCE THIS
SYSTEM MOVES OFF THERE WILL BE A BRIEF PERIOD OF RIDGING ON
THURSDAY. BUT THEN LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES ON
FRIDAY WHICH WILL SWING A COLD FRONT THROUGH THE REGION. COLD
NORTHWEST FLOW WILL THEN PREVAIL THROUGH THE WEEKEND. COULD SEE SOME
SNOW SHOWERS OR FLURRIES WITH THE FRONT AND INTO THE WEEKEND. BUT
NARROWING DOWN A MORE FAVORABLE PERIOD FOR MEASURABLE PRECIPITATION
IS PROBLEMATIC THIS FAR OUT IN TIME. SO KEPT POPS MAINLY IN SLIGHT
CHANCE CATEGORY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
MVFR CEILINGS LINGER IN A MOIST SOUTHERLY FLOW ALONG AND AHEAD OF
A COLD FRONT. SHOWERS HAVE JUST ABOUT ENDED THOUGH SOME LIGHT RAIN
MAY PERSIST AT CMH AND LCK. CONDITIONS WILL IMPROVE TO VFR BY MID
MORNING AS THE FRONT PROGRESSES EAST AND DRIER AIR WORKS IN.

WINDS WILL BE A PROBLEM WITH GUSTS OVER 30 KNOTS OUT OF THE
SOUTHWEST EXPECTED IN A TIGHT PRESSURE GRADIENT BEHIND THE FRONT.
WINDS WILL SUBSIDE TO AROUND 12 KNOTS ABOUT 00Z AS DIRECTION
SHIFTS TO WEST.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...JGL
SHORT TERM...NOVAK
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Feb 10, 12:52 PM EST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1252 PM EST SUN FEB 10 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111800-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1252 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SUSTAINED WINDS OF 20 TO 25 MILES PER HOUR WITH WIND GUSTS OF 35
TO 45 MILES PER HOUR WILL BE POSSIBLE ACROSS THE REGION ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Ohio, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.